Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 3, 2022, 2:57 AM MDT for 4 counties in Colorado. It took effect at Apr 3, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2022, 2:57 AM MDT (08:57 UTC)
- In effect from
- Apr 3, 2022, 12:00 PM MDT
- Expired
- Apr 3, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3135 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524 WWUS85 KBOU 030857 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 257 AM MDT Sun Apr 3 2022 COZ242-248-250-251-031700- /O.NEW.KBOU.FW.W.0003.220403T1800Z-220404T0100Z/ Northeast Weld County-Logan County-Sedgwick County- Phillips County- 257 AM MDT Sun Apr 3 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS NEAR THE WYOMING-NEBRASKA BORDER...FIRE WEATHER ZONES 242...248...250 AND 251... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 242, 248, 250 and 251. * Timing...Today, Noon until 7 pm MDT. * Winds...North 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fire that develops will likely spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
037 WWUS85 KBOU 031803 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1203 PM MDT Sun Apr 3 2022 COZ242-248-250-251-040100- /O.CON.KBOU.FW.W.0003.000000T0000Z-220404T0100Z/ Northeast Weld County-Logan County-Sedgwick County- Phillips County- 1203 PM MDT Sun Apr 3 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS NEAR THE WYOMING-NEBRASKA BORDER...FIRE WEATHER ZONES 242...248... 250 AND 251... * Affected Area...Fire Weather Zones 242, 248, 250 and 251. * Timing...Now until 7 pm MDT. * Winds...North 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fire that develops will likely spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
077 WWUS85 KBOU 040044 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver CO 644 PM MDT Sun Apr 3 2022 COZ242-248-250-251-040145- /O.EXP.KBOU.FW.W.0003.000000T0000Z-220404T0100Z/ Northeast Weld County-Logan County-Sedgwick County- Phillips County- 644 PM MDT Sun Apr 3 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS NEAR THE WYOMING-NEBRASKA BORDER FOR FIRE WEATHER ZONES 242, 248, 250, AND 251... Winds have become light and relative humidities will continue to climb this evening, therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 2, 11:55 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 2, 11:55 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1155 PM MDT Sat Apr 2 2022 .UPDATE... Issued at 834 PM MDT Sat Apr 2 2022 Forecast is on track with increasing clouds and areas of light snow developing in the mountains late tonight and Sunday morning. Most of this snow appears to be taking an aim on the I-70 Corridor and points south, but even there only an inch or two is expected. Just enough for a few slick spots especially over the higher passes for the Sunday morning ski travel. We did increase PoPs a bit to account for what we think will be a band of light snow developing in the mid level frontogenetical zone. Outside of that, the forecast remains largely unchanged with elevated fire conditions over the northeast plains on Sunday due to gusty winds and low humidity, but lighter anticyclonic (east/southeast) winds closer to the Front Range. We'll also continue the chance of a band of light rain/snow across the Palmer Divide but no accumulation Sunday. && .SHORT TERM...(This evening through Sunday) Issued at 200 PM MDT Sat Apr 2 2022 The weak ridging currently over Colorado will be quickly displaced by a shortwave trough that moves from Montana to the Northern Plains tomorrow. There will be a cold front associated with this system that moves across our area shortly after midnight tonight. This will decrease high temperatures tomorrow as highs will be in the 50s in Denver, around 60 in Greeley, and in the 40s across the Palmer Divide. This front has an area of low to mid level frontogenesis associated with it that will aid in producing snow showers in the mountains. The best upslope flow and moisture will be aligned in Grand County and the I-70 mountain corridor tonight as a couple bands of snow are expected. The higher ridges and ski areas will see 2 or 3 inches of snow accumulation while lower elevations in the mountains struggle to get above an inch. Overnight tonight, the flow across the plains and foothills will be downslope so no precipitation is expected there. A surface anticyclone will develop around the Fort Collins to Longmont area during the day tomorrow. As a result, winds will be northerly across the Cheyenne Ridge and will turn easterly along the Palmer Divide. For areas north of I-70, conditions will be too stable and dry and there won't be enough forcing aloft to create any precipitation so no mention of showers were included in the forecast. Areas to the south of I-70 will see better upslope flow and weak QG ascent aloft which may result in a couple bands of precipitation forming mainly near the Palmer Divide. Overall, it appears the high resolution models like the NAM Nest are overdoing the precipitation amounts across South Park and the Palmer Divide but it warrants PoPs between 30-50 percent. A couple spots in Park County could see an inch of snow accumulate but no snow is expected to accumulate over the Palmer Divide. The only other weather hazard to keep an eye on will be elevated fire weather conditions across the far northern plains. With temperatures warming the most over Weld, Logan, and Morgan counties, relative humidity will drop to the teens. There will also be gusty winds across the plains that could reach 35 mph near the Nebraska and Kansas borders. Since the minimum relative humidity won't be at the same location as the strongest winds, Red Flag criteria probably won't be met but elevated fire weather conditions should exist. .LONG TERM...(Sunday night through Saturday) Issued at 113 PM MDT Sat Apr 2 2022 A short wave trough embedded in the westerly flow aloft tracks across Colorado Sunday night and Monday. Appears the best lift from the trough and jet will move into southern Colorado and off to the southeast. Will keep low PoPs in the forecast for south of I-70 for Sunday night and into Monday morning for this. Flow aloft turns northwesterly late Monday as a storm system forms over the Pacific Northwest and Northern Rockies. Could see a few snow showers over the mountains late in the day. Snow becomes more widespread late Monday night and Tuesday as northwest flow aloft and moisture increases over the mountains. The snow and windy conditions may result in difficult travel late Monday night and Tuesday in the mountains. A cold front associated with a strong low pressure system over the Northern Rockies races south across Colorado Tuesday. This is expected to bring gusty north winds along with rain/snow showers. The window for precipitation should be a brief one across the lower elevations. Winds turn northwest and increase with as subsidence moves in. This subsidence combined with strong winds aloft and good mixing is expected to produce strong and possibly damaging sometime Tuesday afternoon through Wednesday. Timing still a little unclear this far out, but this is a good set up for strong winds. The snow in the mountains decreases Tuesday and Wednesday, with just a little light snow possible due to orographic lift and limited moisture. Strong north-northwest flow aloft will slowly weaken as the closed low drifts eastward. This will keep cool and windy conditions over at least the eastern Colorado plains. Winds may not be too strong along the Front Range. Even for the plains winds don't look to be as strong as Tuesday and Wednesday. Dry conditions are expected under this pattern. Finally by Friday, weaker winds will prevail as a ridge over the Great Basin nears Colorado. This will begin a nice warm up with highs in the 60s across Colorado. The ridge moves over Colorado Saturday and should push highs into the upper 60s to mid 70s. Dry conditions will accompany the ridge for Friday and Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1154 PM MDT Sat Apr 2 2022 A cold front will move across by 09Z with NNE winds behind it. Winds will become easterly by 12z and then switch to southeast by early Sun aftn. VFR conditions thru the period. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Barjenbruch SHORT TERM...Danielson LONG TERM...Meier AVIATION...RPK
Hazardous weather outlook, Apr 2, 11:01 AM MDT, 15 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Sat Apr 2 2022 COZ030>051-031715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Sat Apr 2 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will be dry today with elevated fire conditions over the plains this afternoon. Tonight there will be a chance of snow showers in the mountains after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday On Sunday, there will be scattered rain and snow showers, mainly over the higher terrain south of Interstate 70. A stronger storm system brings snow to the mountains Monday night and Tuesday. In addition to the snow, strong winds are expected. This may create difficult travel conditions in the mountains beginning Monday night. Strong, possibly damaging winds, will develop Tuesday across much of eastern Colorado behind a cold front. These strong winds are expected to continue into Wednesday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.